| Catalog Number |
351.16J |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
10/27/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on october 27, 2023, the flexible reamer set for im nails was missing a component needed for a surgical case.There was no missing instrument report attached to the set.The missing component was replaced by a borrowed part from another hospital.The event had a significant impact on the surgical case.The surgical team waited one hour for another adapter to be sent over from the hospital and waited another 15 minutes for sterilization.This added close to 1.5 hours of case delay where the patient was lying open on the table, with the acetabular portion of the case done but waiting for femoral preparation.This meant 1.5 hours of additional anesthesia time, or time, blood loss, and increased infection risk.Due to bleeding from the femoral canal, which could not be stopped with topical txa or bone wax, the patient¿s blood loss went from 300cc to 1 liter.The patient tolerated the blood loss well and was stable at discharge.This report involves one flexible shaft connector for use with jacobs chuck.This is report 1 of 1 for (b)(4).